Social Choice and Welfare

, Volume 44, Issue 2, pp 433–455

Mechanism design with two alternatives in quasi-linear environments

Article

DOI: 10.1007/s00355-014-0837-4

Cite this article as:
Marchant, T. & Mishra, D. Soc Choice Welf (2015) 44: 433. doi:10.1007/s00355-014-0837-4
  • 243 Downloads

Abstract

We study mechanism design in quasi-linear private values environments when there are two alternatives. We show that under a mild range condition, every implementable allocation rule is a generalized utility function maximizer. In unbounded domains, if we replace our range condition by an independence condition, then every implementable allocation rule is an affine maximizer. Our results extend Roberts’ affine maximizer theorem (Roberts, In: Laffont J-J (ed) The characterization of implementable choice rules, 1979) to the case of two alternatives.

Copyright information

© Springer-Verlag Berlin Heidelberg 2014

Authors and Affiliations

  1. 1.Ghent UniversityGhentBelgium
  2. 2.Indian Statistical InstituteNew DelhiIndia

Personalised recommendations